steroids and hiv testing
Apr 5, 2007
Hello Dr Bob, first off let me tell how great this site is. I don't think there is one other site on the web that is helping so many people! My question is about five years ago I was treated with steroids for a nerve problem in my neck, could this cause a false negative six years later? I think I may have been infracted 13 years ago. I still have many hiv symptoms and I am wondering if I should have some more tests done. Thanks for your help. Ray.
Response from Dr. Frascino
You think you were "infracted" 13 years ago and you are worried that steroids you took five years ago might cause a false-negative result six years later? Ray, be reasonable. If medications we took five years ago were able to screw up HIV test results six years later, we'd be in one hell of a mess trying to determine who is and is not infected (not "infracted", by the way) today, right? Your use of steroids five years ago definitely will not affect HIV test results. If your HIV tests are negative, you'll need to look elsewhere for the cause of your symptoms. HIV is not your problem. No way. No how.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Can You Use Triple Antibiotic Ointment On Genital Warts?
- Symptoms Of Vaginal Bleeding Headache Low Back Pain Cramping
- Does Long Lasting Herpes Outbreak Mean I Am Infected With HIV?
- Does Syphilis Affect Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.